MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST LT 15MM SHORT - PEDICLE SCREW Ø8X40 CANN

MEDACTA INTERNATIONAL SA MUST LT 15MM SHORT - PEDICLE SCREW Ø8X40 CANN
Model Number 03.57.044
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/01/2023
Type of Reportable Event Death
Event or Problem Description
A medtronic's solera screw was placed on l4/l5 at the primary surgery (we do not know when and where was performed).L5 rt screw seems like already loosened or misplaced.After the removing of the existing screw, the must lt 7mm screw was placed but it was not secured or tightened enough so the surgeon decided to replace with must lt 8mm screw.When the 7mm lt screw was removed, blood bleeding was observed so the surgeon pressed it over and stopped it.Then must lt 8mm screw was placed.Once it was placed and tried to put the setscrew, then the lt screw was backed out.The surgeon decided to remove the 8mm lt screw and left without any screw on l5 rt, then started to close the wound, but realized the bleeding was not stopped yet.The patient was taken to an emergency hospital and died the day after.
 
Additional Manufacturer Narrative
Batch review performed on 27 mar 2023.Lot 2125491: (b)(4) items manufactured and released on 30-jun-2022.Expiration date: 2027-06-06.No anomalies found related to the problem.To date, no other items of the same lot have been sold.Additional component involved: must lt 03.57.034 must lt 15mm short - pedicle screw ø7x40 cann (k203482) lot 2227031: (b)(4) items manufactured and released on 12-oct-2022.Expiration date: 2027-09-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Must lt 03.57.034 must lt 15mm short - pedicle screw ø7x40 cann (k203482) lot.2224926: (b)(4) items manufactured and released on 27-jul-2022.Expiration date: 2027-07-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.

Brand Name
MUST LT 15MM SHORT - PEDICLE SCREW Ø8X40 CANN
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16633976
Report Number3005180920-2023-00212
Device Sequence Number17671546
Product Code NKB
UDI-Device Identifier07630971278523
UDI-Public07630971278523
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203482
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.57.044
Device Catalogue Number03.57.044
Device Lot Number2125491
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Initial Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian